HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

CARDIOLOGY Dear Doctor, I Am 78 Old Male.I Have Type

default
Posted on Mon, 1 Feb 2021
Question: CARDIOLOGY
Dear Doctor, I am 78 old male.I have Type II diabetes,Mild BP,BPH,Hypothyroid, T wave inversion 1980 (IHD)
since 2012,1980,2014 and 2012 respectively.I take Glycomet Sr 500 mg twice a day,Betacard 50 mg, Amtas 5 mg,Tamdura 0.4 mg and Thryonorm 50 mcg
and Deplatt respectively.All these are under control.
I had Cervical spondilosis since 1994 .I had BPP
V in the year 2012 becauseof minnears disease in the left ear. I take vertin on SOS basis.Or stugeron plus for cervical problem.
In 2017 i have experienced postural hypotension for 2 or 3 mts once when i stood long in the queue . My phisician did not prescribed anything for that . It subsided .Later on 31/12/2020 at about 5 am when i got up from the bed and directly went to do pullys since i have frozen shoulder, i felt dizziness. I thought it was hypoglycemia.so i consumed 3 spoonfuls of sugar. And then i thought this may be due to low bp.so i cheked my BP and it was 95/61. I immediately consumed a packet of electrol powder and 3 glasses of water and l raised my legs after i placed myself on the bed and massaged my calf muscles. At 5.30 am it was 114/67 and then at 7.15 am i checked my bp and it was 143/82.At 9 oclok I took my bp reading while standing iand it was 122/83 and while sitting it was 104/82.After that there is no problem.
But today at 5 am when i went straight to do pullys after i got up from the bed, again same feeling of low bp felt and checked by bp. It was82/50 and consequtively ichecked and it was 84/62 and85/47.After taking usual precautions, i cheked at 7.15 am it was 125/71 and at 9 am and it was 130/70.
Now i would like to ask a few questions. Kindly go through them and give me your valuable advise.
What are the possible causes for my low BP occassionally?
Does any of my drugs has a tendency to produce low bp.?If so do you suggest any change in drugs and which one do you prescribe?
Is this normal in elders of my age?
I am told that there is no treatment with drugs but only lifestyle changes.If so how to live with this in the rest of my life.?
Shall I take a glass of butter milk with a pinch of salt every day ?
shall i undergo test for electrolytes?
I feel BP drug Betacard is the culprit. If you agree with this which safest drug do you prescribe?

Kindly advise
doctor
Answered by Dr. Dr diwashish biswas (37 minutes later)
Brief Answer:
Amtas 5mg could be the culprit.

Detailed Answer:
Hello
Welcome To Ask A Doctor Service
I have gone through your question, I understand your concern.
1.possible causes of low BLOOD PRESSURE- your antihypertensive drug like amtas 5mg, postural hypotension, reduced serum sodium levels, hypoglycemia.
2. Both betacard 50 and amtas 5 can cause sudden fall in blood pressure. And amtas 5 mg is more likely to cause so.
3. Yes in elder age it is quite common, because of abnormal venous valve mechanism.
4. Main life style modification, which you can do is- never sit up or stand up suddenly from lying down position, it can lead to sudden fall in blood pressure.
5. Yes you can take buttermilk with a pich of salt, but not daily, only whenever required.
6. Yes get serum electrolyte test done.
7. Yes betacard could be the culprit, but amtas 5 mg is more likely.
Best way is to stop the amtas 5mg.
At your age, Blood pressure upto 150/90 mm hg is normal, so do not worry about blood pressures upto 150/90 mmhg.
Stop the drug amtas 5 mg.
I hope your query is clear now.
Thanks and regards
Dr Diwashish biswas
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Dr diwashish biswas (6 hours later)
i thank you so much doctor.thank you.can i stop amtas abruptly or do i have to taper? why actually this drug is prescribed in addition to betacard sir?
doctor
Answered by Dr. Dr diwashish biswas (6 minutes later)
Brief Answer:
Take half tablet for 2 days, then stop on 3rd day.

Detailed Answer:
Hello
Welcome To Ask A Doctor Service
I have gone through your question, I understand your concern.
At that time, when you got cardiac issues initially, your blood pressures recordings was high, that is why.
Now as you have no episodes of high blood pressure, instead you are becoming hypotensive frequently, you should stop amtas.
I hope your query is clear now.
Thanks and regards
Dr Diwashish biswas
Note: For further queries related to coronary artery disease and prevention, click here.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Dr diwashish biswas

Internal Medicine Specialist

Practicing since :2007

Answered : 1024 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
CARDIOLOGY Dear Doctor, I Am 78 Old Male.I Have Type

Brief Answer: Amtas 5mg could be the culprit. Detailed Answer: Hello Welcome To Ask A Doctor Service I have gone through your question, I understand your concern. 1.possible causes of low BLOOD PRESSURE- your antihypertensive drug like amtas 5mg, postural hypotension, reduced serum sodium levels, hypoglycemia. 2. Both betacard 50 and amtas 5 can cause sudden fall in blood pressure. And amtas 5 mg is more likely to cause so. 3. Yes in elder age it is quite common, because of abnormal venous valve mechanism. 4. Main life style modification, which you can do is- never sit up or stand up suddenly from lying down position, it can lead to sudden fall in blood pressure. 5. Yes you can take buttermilk with a pich of salt, but not daily, only whenever required. 6. Yes get serum electrolyte test done. 7. Yes betacard could be the culprit, but amtas 5 mg is more likely. Best way is to stop the amtas 5mg. At your age, Blood pressure upto 150/90 mm hg is normal, so do not worry about blood pressures upto 150/90 mmhg. Stop the drug amtas 5 mg. I hope your query is clear now. Thanks and regards Dr Diwashish biswas